Hail, Weld
- When
- June 19, 2:14 PM MST
- Where
- Weld County, 8 mi SE of Roggen
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.083, -104.267
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 19, 2:05 AM MST, 12 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 AM MDT MON JUN 19 2006 .SHORT TERM DISCUSSION...CURRENT ANALYSIS SHOWS LOW LEVEL MOISTURE BACKING ACROSS THE PLAINS WITH DEWPOINTS EARLY THIS MORNING RANGING FROM THE LOWER TO MID 40S ALONG THE FRONT RANGE TO THE LOWER TO MID 50S OVER THE FAR EASTERN SECTIONS. THE MOISTURE NEAR THE FRONT RANGE IS SHALLOW...SO EXPECT DEWPOINTS TO DROP BACK INTO THE UPPER 20S/LOWER 30S ALONG THE I-25 CORRIDOR AND PALMER DIVIDE AREA AS SOON AS WE HIT CONVECTIVE TEMPS THIS AFTERNOON. THERE IS STILL A BIT OF CAPE DESPITE THE LOWER DEWPOINTS SO A FEW STORMS SHOULD GET GOING ESPECIALLY IN/NEAR DENVER CONVERGENCE ZONE. FARTHER EAST...THE LOW LEVELS WILL REMAIN MUCH MORE MOIST WITH DEEPER SOUTHEASTERLY FLOW PUMPING IN MOISTURE FROM THE CENTRAL PLAINS. DEWPOINTS OVER THE FAR NORTHEAST CORNER SHOULD REMAIN IN THE 50S...AND THAT COMBINED WITH HIGH TEMPS NEAR 90F RESULTS IN CAPES OF AT LEAST 2000 J/KG. HOWEVER...FORECAST SOUNDINGS SHOW THOSE LOCATIONS WILL BE STRONGLY CAPPED. THEREFORE...IT WILL LIKELY TAKE CONVECTION THAT INITIATES OVER THE HIGHER TERRAIN TO MOVE EAST/NORTHEAST AND HELP BREAK THROUGH THE CAP LATE THIS AFTERNOON AND EVENING. THESE STORMS WOULD THEN BE ABLE TO TAP INTO THE HIGH SURFACE BASED CAPE AND QUICKLY BECOME SEVERE. 0-6 KM SHEAR IS NEAR 25 M/S WHICH WOULD SUPPORT SUPERCELL STORMS. IN ADDITION...LOW LEVEL SHEAR/CONVERGENCE ZONE SHOULD ALSO BE ENHANCED WITH STRONG SOUTHEAST SURFACE FLOW SO CANT RULE OUT A SHORT LIVED TORNADO EARLY IN THE EVENT. IN THE MOUNTAINS AND FOOTHILLS...UNSEASONABLY WARM TEMPERATURES... LOW HUMIDITIES AROUND 10 PERCENT...MODERATE SOUTHWEST FLOW...AND DRY THUNDERSTORMS ALL POINT TO RED FLAG CONDITIONS THIS AFTERNOON/EARLY EVENING. DECENT UPWARD Q-G FORCING SHOULD HELP STORM COVERAGE DESPITE THE VERY DRY ATMOSPHERE...A NEARLY IDEAL SETUP FOR DRY THUNDERSTORMS AND RED FLAG CONDITIONS. .LONG TERM DISCUSSION...STG UPR RDG WL SHIFT VERY SLGTLY TO THE WEST OVR THE NEXT FEW DAYS. THIS WILL ALLOW A SERIES OF WK SURGES TO TUMBLE INTO THE PLAINS DUE TO WEST TO NWLY FLOW. THE PLAINS WILL SEE SOME COOLING TUES AND ESPECIALLY WED WITH SOME COOLER AIR NR THE SFC INFILTRATING THE AREA. THETA-E AXIS WL CURL BACK INTO THE PLAINS BY WED AND WITH SOME RESIDUAL MID LVL MSTR ALREADY IN PLACE... SOME SCATTERED THUNDER WL DVLP ON THE PLAINS. STEEP LAPSE RATES AND SOME SHEAR COULD MEAN SOME SVR WX EAST OF THE METRO AREA WED AND PSBLY THURS. HWVR IN THE MTNS...SAME OLD STORY. JUST A THIN LYR OF MSTR IN THE MID LVLS WL SPELL DAILY ROUNDS OF ISOLD TSTMS...MOSTLY DRY. BUT THIS PTRN LOOKS LIKE IT WL PROVIDE A NOTICABLE UPTICK IN AMT AND COVERAGE OF TSTMS ON THE PLAINS. THE SPECTRE OF DAILY SEVERE WEATHER FINALLY RETURNS TO CWFA. MADE MINOR INCREASES TO POP FIELDS AND DCRSD TEMPS SOMEWHAT IN UPCOMING LONG TERM WEATHER FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 12 PM MDT TO 8 PM MDT TODAY FOR NORTH CENTRAL MOUNTAINS AND FOOTHILLS...FIRE WEATHER ZONES 211 THROUGH 218. && BARJENBRUCH/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1106 AM MDT MON JUN 19 2006 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT MON JUN 19 2006 ...RED FLAG WARNING FOR NORTHERN MOUNTAINS AND FOOTHILLS FROM 12 PM MDT UNTIL 8 PM MDT TODAY... ...SEVERE THUNDERSTORMS POSSIBLE ON THE NORTHEAST PLAINS LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTHWEST FLOW ALOFT WILL BRING A DAY OF HOT TEMPERATURES...VERY LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO THE MOUNTAINS AND FOOTHILLS. THIS...ALONG WITH DRY THUNDERSTORMS PRODUCING GUSTY WINDS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THE HIGH COUNTRY THIS AFTERNOON AND EVENING. WIND GUSTS TO 30 MPH WILL BE COMMON...BUT GUSTS AS HIGH AS 50 MPH ARE POSSIBLE WITH THUNDERSTORMS. ON THE PLAINS...MOISTURE WAS MORE PLENTIFUL...ESPECIALLY OVER THE NORTHEAST CORNER OF THE STATE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE AND CHEYENNE RIDGE BY MID AFTERNOON AND THEN SPREAD EASTWARD ACROSS THE PLAINS BY EVENING. A FEW OF THE STORMS ARE EXPECTED TO BECOME SEVERE. DAMAGING WIND GUSTS UP TO 70 MPH ARE THE MAIN THREAT...BUT THERE IS ALSO POTENTIAL FOR LARGE HAIL AND ISOLATED TORNADOES. THE HIGHEST RISK FOR SEVERE WEATHER WILL BE NORTHEAST OF A LINE FROM GREELEY TO LIMON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE WEEK. THE BULK OF THE THUNDERSTORMS WILL OCCUR ON THE PLAINS WHERE MORE ABUNDANT SURFACE MOISTURE WILL RESIDE. SOME SEVERE WEATHER MAY BE POSSIBLE EAST OF DENVER... ESPECIALLY WEDNESDAY. IN THE HIGH COUNTRY...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE NORTHEAST PLAINS OF COLORADO AFTER 3 PM. GIMMESTAD/DANKERS
The Denver radar (KFTG), 41 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516758, 5516759, 5516760.